Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 16, 2009, 2:02 AM MST for Eddy County, New Mexico. It took effect at Feb 16, 2009, 7:04 PM MST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 2:02 AM MST (09:02 UTC)
- In effect from
- Feb 16, 2009, 7:04 PM MST
- Expired
- Feb 18, 2009, 3:09 AM MST
- In force
- 32 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 160902 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 AM CST MON FEB 16 2009 ...HIGH WIND WARNING NOW IN EFFECT FOR THE GUADALUPE MOUNTAINS BEGINNING TUESDAY MORNING AND LASTING THROUGH EARLY WEDNESDAY.... .A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE FROM THE INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG MID LEVEL WINDS IN ASSOCIATION WITH THIS FEATURE WILL BEGIN IMPACTING THE GUADALUPE MOUNTAINS TUESDAY MORNING...WITH CONDITIONS EXPECTED TO LAST THROUGH EARLY WEDNESDAY. STRONG DAYTIME HEATING WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE...RESULTING IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. NMZ027-TXZ258-162115- /O.UPG.KMAF.HW.A.0006.090217T1200Z-090218T1200Z/ /O.NEW.KMAF.HW.W.0010.090217T1200Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 202 AM MST MON FEB 16 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TUESDAY TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 8 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED FROM TUESDAY MORNING THROUGH EARLY WEDNESDAY. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ 32
6 follow-up statements
000 WWUS74 KMAF 162032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CST MON FEB 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS BEGINNING TUESDAY MORNING AND LASTING THROUGH EARLY WEDNESDAY.... .A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE FROM THE INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG MID LEVEL WINDS IN ASSOCIATION WITH THIS FEATURE WILL BEGIN IMPACTING THE GUADALUPE MOUNTAINS TUESDAY MORNING...WITH CONDITIONS EXPECTED TO LAST THROUGH EARLY WEDNESDAY. DAYTIME HEATING WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE...RESULTING IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. NMZ027-TXZ258-170500- /O.CON.KMAF.HW.W.0010.090217T1200Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 132 PM MST MON FEB 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 8 AM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED FROM TUESDAY MORNING THROUGH EARLY WEDNESDAY. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$
000 WWUS74 KMAF 170204 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CST MON FEB 16 2009 ...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH MID MORNING TUESDAY FOR THE DAVIS MOUNTAINS ABOVE 55000 FEET... ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS BEGINNING MIDNIGHT CST /11 PM MST/ TONIGHT LASTING THROUGH EARLY WEDNESDAY.... .A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE FROM THE INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG MID LEVEL WINDS IN ADVANCE OF THIS SYSTEM HAVE ALREADY BEGUN TO IMPACT THE DAVIS MOUNTAINS OF WEST TEXAS WITH SUSTAINED WINDS NEARING 40 MPH AND GUSTS TO 55 MPH. SOME ADDITIONAL STRENGTHENING OF THESE WINDS IS ANTICIPATED. WINDS ARE EXPECTED TO INCREASE OVER THE GUADALUPE MOUNTAINS SHORTLY AFTER MIDNIGHT CST /11 PM MST/. WINDS OVER THE DAVIS MOUNTAINS WILL DECREASE TO BELOW WARNING CRITERIA AROUND MID MORNING TUESDAY THOUGH WINDY CONDITIONS WILL CONTINUE THROUGH THE DAY. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY OVER THE GUADALUPE MOUNTAINS. TXZ074-171115- /O.EXB.KMAF.HW.W.0010.090217T0204Z-090217T1500Z/ DAVIS/APACHE MOUNTAINS AREA- 804 PM CST MON FEB 16 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED THIS EVENING THROUGH MID MORNING TUESDAY ABOVE 5500 FEET. THE STRONGEST WINDS WILL BE OBSERVED AT THE HIGHER ELEVATIONS. PEOPLE TRAVELING STATE HIGHWAY 166 AND STATE HIGHWAY 118 CAN EXPECT DANGEROUS CROSSWINDS...SO CAUTION IS ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ NMZ027-TXZ258-171115- /O.EXT.KMAF.HW.W.0010.090217T0600Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 704 PM MST MON FEB 16 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST WEDNESDAY. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED FROM TUESDAY MORNING THROUGH EARLY WEDNESDAY. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ 05
000 WWUS74 KMAF 171027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST TUE FEB 17 2009 ...HIGH WIND WARNING IN EFFECT TODAY THROUGH EARLY WEDNESDAY MORNING GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT TODAY DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT THIS AFTERNOON SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN.... .A LARGE UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE WESTERN HALF OF THE NATION TODAY AND TONIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN THE THE GUADALUPE MOUNTAINS THROUGH WEDNESDAY MORNING AND IN THE DAVIS MOUNTAINS ABOVE 6000 FEET TODAY. WEST WINDS WILL NOT BE AS STRONG BUT WILL STILL INCREASE TO ADVISORY LEVELS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN FOR THIS AFTERNOON. TXZ074-172100- /O.EXT.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 427 AM CST TUE FEB 17 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED TODAY ABOVE 6000 FEET. MOTORISTS CAN EXPECT DANGEROUS CROSSWINDS...SO CAUTION IS ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ NMZ027-TXZ258-172100- /O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 327 AM MST TUE FEB 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ NMZ028-029-033-034-TXZ045-046-050-057-058-172100- /O.NEW.KMAF.WI.Y.0003.090217T2000Z-090218T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... VAN HORN...PECOS 427 AM CST TUE FEB 17 2009 /327 AM MST TUE FEB 17 2009/ ...WIND ADVISORY IN EFFECT FROM 2 PM CST /1 PM MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM CST /1 PM MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING. WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 172040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY WEDNESDAY MORNING FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT TODAY DAVIS MOUNTAINS ABOVE 6000 FEET... ...WIND ADVISORY IN EFFECT THIS AFTERNOON SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN.... .A LARGE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE WESTERN US TONIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH WEDNESDAY MORNING AND IN THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON. WEST WINDS WILL NOT BE AS STRONG BUT WILL STILL INCREASE TO ADVISORY LEVELS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN FOR THE REMAINDER OF THIS AFTERNOON. TXZ074-180000- /O.CON.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 240 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED TODAY ABOVE 6000 FEET. MOTORISTS CAN EXPECT DANGEROUS CROSSWINDS...SO CAUTION IS ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ NMZ027-TXZ258-180100- /O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 140 PM MST TUE FEB 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$ NMZ028-029-033-034-TXZ045-046-050-057-058-180000- /O.CON.KMAF.WI.Y.0003.000000T0000Z-090218T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... VAN HORN...PECOS 240 PM CST TUE FEB 17 2009 /140 PM MST TUE FEB 17 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 180014 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING CONTINUES THROUGH EARLY WEDNESDAY MORNING FOR THE GUADALUPE MOUNTAINS... .A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE WESTERN US TONIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH WEDNESDAY MORNING. TXZ074-180115- /O.EXP.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 614 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. ALTHOUGH THE WINDS WILL REMAIN STRONG ACROSS PORTIONS OF THE DAVIS MOUNTAINS TONIGHT...THEY WILL NO LONGER MAINTAIN WARNING LEVEL CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE FOR THE DAVIS MOUNTAINS AREA. $$ NMZ028-029-033-034-TXZ045-046-050-057-058-180115- /O.EXP.KMAF.WI.Y.0003.000000T0000Z-090218T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... VAN HORN...PECOS 614 PM CST TUE FEB 17 2009 /514 PM MST TUE FEB 17 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR AND UPPER TRANS PECOS ARE NO LONGER REACHING ADVISORY LEVEL CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE FOR THESE AREAS. $$ NMZ027-TXZ258-180815- /O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 514 PM MST TUE FEB 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED THROUGH WEDNESDAY MORNING. TRAVEL ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL EXTREMELY HAZARDOUS. && $$
000 WWUS74 KMAF 181009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST WED FEB 18 2009 ...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS CANCELLED... .AS THE UPPER TROUGH MOVES EAST OF THE AREA... WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS DECREASED AND ARE EXPECTED TO STAY BELOW WARNING CRITERIA. THEREFORE THE WARNING WAS CANCELLED. NMZ027-TXZ258-181115- /O.CAN.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 309 AM MST WED FEB 18 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS OVER THE GUADALUPE MOUNTAINS HAVE DECREASED BELOW WARNING LEVELS. THEREFORE THE WARNING WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 15, 10:46 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 15, 10:46 PM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CST SUN FEB 15 2009
.DISCUSSION...
INCREASING LOW LEVEL MOISTURE FROM THE SOUTHEAST WILL LEAD TO
POTENTIAL MVFR CEILINGS ACROSS KMAF AND KFST BY MID TO LATE
MORNING. SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS INITIALLY WILL GIVE WAY TO LOW CLOUDS AND
POTENTIAL MVFR CEILINGS BY EARLY MONDAY AFTERNOON ACROSS THE
EASTERN MOST TERMINALS AS RETURN FLOW FROM THE GULF OF MEXICO
BECOMES FIRMLY ESTABLISHED. WELL ALOFT...MID AND HIGH CLOUD WILL
CONTINUE TO MOVE INTO THE REGION FROM THE SOUTHWEST
OVERNIGHT...WHILE LOW LEVEL MOISTURE CONTINUES TO INCREASE FROM
THE SOUTHEAST. MOISTURE/LIFT JUST ABOVE THE SURFACE WILL ALLOW
MVFR CEILINGS TO DEVELOP THIS MORNING AND EARLY AFTERNOON NEAR
KFST AND KMAF. CANNOT TOTALLY RULE OUT THE POSSIBILITY OF -DZ OR
-RA AFTER 12Z AT KMAF/KFST BASED ON EXPECTED UPGLIDE
ASCENT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE
CURRENT PACKAGE. ELSEWHERE...ONLY FEW TO SCT LOW-LEVEL COVERAGE IS
EXPECTED WITH BEST PRECIP CHANCES REMAINING ACROSS THE EAST. IFR
CEILINGS WILL BE POSSIBLE JUST BEYOND THE CURRENT FORECAST PERIOD
FOR TERMINALS EAST OF THE PECOS RIVER AS MOIST UPSLOPE FLOW
CONTINUES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND
UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 15, 11:19 AM MST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1219 PM CST SUN FEB 15 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1219 PM CST SUN FEB 15 2009 /1119 AM MST SUN FEB 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WINDY CONDITIONS ARE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...WITH HEIGHTENED FIRE WEATHER CONCERNS. VERY WINDY CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:33 AM MST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 40 hr |
| Feb 16, 2:09 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more | 38 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.